Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 9, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Dec 27, 2007, 3:29 PM CST for 22 counties in Iowa. It took effect at Dec 28, 2007, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 3:29 PM CST (21:29 UTC)
- In effect from
- Dec 28, 2007, 12:00 AM CST
- Expired
- Dec 28, 2007, 2:33 PM CST
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
All 22 counties
Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 272129 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CST THU DEC 27 2007 ...MODERATE SNOWFALL PRIMED TO AFFECT CENTRAL TO SOUTHEAST IOWA... .A LOW PRESSURE SYSTEM WILL PUSH OUT OF THE CENTRAL AND SOUTHERN PLAINS AND INTO THE MIDDLE MISSISSIPPI RIVER VALLY LATE TONIGHT. SIGNIFICANT SNOW AMOUNTS ARE FORECAST ACROSS SOUTHEAST IOWA...WITH LIGHTER AMOUNTS OVER SOUTHWEST TO CENTRAL PORTIONS OF THE STATE. THE SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON. IAZ062-074-075-084>086-094>097-280530- /O.UPG.KDMX.WS.A.0011.071228T0600Z-071229T0000Z/ /O.NEW.KDMX.SN.Y.0009.071228T0600Z-071228T2100Z/ POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 329 PM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. MODERATE SNOWFALL IS EXPECTED TO DEVELOP PAST MIDNIGHT TONIGHT AND WILL PERSIST THROUGH THE MID AFTERNOON HOURS ON FRIDAY ACROSS SOUTHEAST IOWA. TOTAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES ARE ANTICIPATED DURING THE ADVISORY TIME FRAME. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ039-049-050-060-061-072-073-081>083-092-093-280530- /O.NEW.KDMX.SN.Y.0009.071228T0600Z-071228T2100Z/ BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO... DES MOINES...NEWTON...WINTERSET...INDIANOLA...CORNING...CRESTON... OSCEOLA...BEDFORD...MOUNT AYR 329 PM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY. LIGHT TO MODERATE SNOWFALL IS FORECAST TO SPREAD ACROSS SOUTHWEST IOWA PAST MIDNIGHT TONIGHT...AND INTO PORTIONS OF CENTRAL TO NORTHEAST IOWA BY THE EARLY MORNING HOURS ON FRIDAY. GENERALLY 2 TO 4 INCHES OF SNOW ACCUMULATIONS ARE ANTICIPATED BY MIDDAY TO EARLY AFTERNOON ON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PODRAZIK
5 follow-up statements
000 WWUS43 KDMX 280255 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 855 PM CST THU DEC 27 2007 ...MODERATE SNOWFALL IS FORECAST TO OCCUR OVER PARTS OF CENTRAL IOWA AND SOUTHEAST IOWA... .A LOW PRESSURE SYSTEM WILL PUSH OUT OF THE CENTRAL AND SOUTHERN PLAINS AND INTO THE MIDDLE MISSISSIPPI RIVER VALLY LATE TONIGHT INTO FRIDAY MORNING. FOUR TO SIX INCHES OF NEW SNOW IS POSSIBLE OVER SOUTHEAST IOWA... WITH LIGHTER AMOUNTS OVER THE SOUTHWEST AND CENTRAL PORTIONS OF THE STATE. THE SNOW WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH FRIDAY AFTERNOON. IAZ039-049-050-060>062-072>075-081>086-092>097-281100- /O.CON.KDMX.SN.Y.0009.071228T0600Z-071228T2100Z/ BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO... DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 855 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY. LIGHT TO MODERATE SNOWFALL IS FORECAST TO SPREAD ACROSS SOUTHWEST IOWA AFTER MIDNIGHT. BY EARLY MORNING THE SNOW WILL SPREAD INTO PORTIONS OF CENTRAL TO NORTHEAST IOWA. 2 TO 4 INCHES OF SNOW ACCUMULATIONS ARE ANTICIPATED BY EARLY FRIDAY AFTERNOON NORTHWEST OF A MARSHALLTOWN TO BEDFORD LINE. SOUTHEAST OF THIS LINE...SNOWFALL AMOUNTS WILL RANGE BETWEEN 4 AND 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FAB
000 WWUS43 KDMX 280948 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 348 AM CST FRI DEC 28 2007 ...MODERATE SNOWFALL IS FORECAST TO OCCUR OVER PARTS OF CENTRAL IOWA AND SOUTHEAST IOWA... .A LOW PRESSURE SYSTEM OVER SOUTHERN MISSOURI WILL LIFT NORTHEAST TO LAKE MICHIGAN BY THIS AFTERNOON...SPREADING A BAND OF SNOW TO ITS NORTHWEST ALONG THE WAY. THREE TO SIX INCHES OF NEW SNOW IS POSSIBLE OVER SOUTHEAST IOWA...WITH LIGHTER AMOUNTS OVER THE SOUTHWEST AND CENTRAL PORTIONS OF THE STATE. IAZ039-049-050-060>062-072>075-081>086-092>097-281800- /O.CON.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/ BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO... DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 348 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. LIGHT TO MODERATE SNOWFALL WILL CONTINUE TO SPREAD ACROSS THE AREA THIS MORNING. THIS SNOW WILL BE BRIEFLY MIXED WITH FREEZING RAIN OR SLEET INITIALLY THIS MORNING BEFORE QUICKLY BECOMING ALL SNOW. 2 TO 4 INCHES OF SNOW ACCUMULATIONS ARE ANTICIPATED BY EARLY FRIDAY AFTERNOON NORTHWEST OF A TAMA TO DES MOINES TO BEDFORD LINE. SOUTHEAST OF THIS LINE...SNOWFALL AMOUNTS WILL RANGE BETWEEN 3 AND 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DONAVON
000 WWUS43 KDMX 281620 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1020 AM CST FRI DEC 28 2007 ...LIGHT SNOW CONTINUES ACROSS CENTRAL AND SOUTHEAST IOWA... .LIGHT SNOW WILL CONTINUE THROUGH EARLY AFTERNOON AS SURFACE LOW PRESSURE LIFTS NORTHEAST THROUGH ILLINOIS. IAZ039-049-050-060>062-072>075-081>086-092>097-282100- /O.CON.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/ BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO... DES MOINES...NEWTON...GRINNELL...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 1020 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. LIGHT TO BRIEFLY MODERATE SNOWFALL WILL CONTINUE THROUGH EARLY AFTERNOON...AND GRADUALLY TAPER OFF FROM SOUTHWEST TO NORTHEAST ACROSS THE ADVISORY AREA. AS THE SNOW DIMINISHES...THERE WILL LIKELY BE BRIEF PERIODS OF FREEZING DRIZZLE BEFORE THE PRECIPITATION ENDS. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 4 INCHES WITH AN ISOLATED 5 INCH AMOUNT POSSIBLE IN SOUTHERN IOWA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KINNEY
000 WWUS43 KDMX 281838 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1238 PM CST FRI DEC 28 2007 ...LIGHT SNOW DIMINISHES ACROSS EAST CENTRAL IOWA... .LIGHT SNOW WILL SLOWLY TAPER OFF ACROSS EAST CENTRAL IOWA THROUGH THE EARLY AFTERNOON HOURS. IAZ072>075-081>086-092>097-281945- /O.CAN.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/ MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1238 PM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW ADVISORY. SNOW HAS DIMINISHED ACROSS SOUTHERN IOWA AS THE LOW PRESSURE SYSTEM HAS PUSHED OFF TO THE EAST. NO ADDITIONAL SNOW ACCUMULATIONS ARE ANTICIPATED. $$ IAZ039-049-050-060>062-282100- /O.CON.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/ BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO... DES MOINES...NEWTON...GRINNELL 1238 PM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. LIGHT SNOW IS ANTICIPATED TO SLOWLY DIMINISH IN INTENSITY ACROSS EAST CENTRAL IOWA THROUGH THE EARLY AFTERNOON HOURS. ADDITIONAL SNOW AMOUNTS UP TO A HALF INCH ARE POSSIBLE BY THE TIME SNOW ENDS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KLP
000 WWUS43 KDMX 282033 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 233 PM CST FRI DEC 28 2007 ...SNOW COMING TO AN END ACROSS IOWA... .LITTLE OR NO ADDITIONAL SNOW ACCUMULATIONS ARE ANTICIPATED THIS AFTERNOON. IAZ039-049-050-060>062-282145- /O.CAN.KDMX.SN.Y.0009.000000T0000Z-071228T2100Z/ BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...WATERLOO...MARSHALLTOWN...TOLEDO... DES MOINES...NEWTON...GRINNELL 233 PM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW ADVISORY. THE LOW PRESSURE SYSTEM THAT PRODUCED THE MODERATE SNOW ACCUMULATIONS ACROSS SOUTHERN AND EASTERN IOWA...HAS PUSHED OFF TO THE SOUTHEAST. A FEW LINGERING LIGHT SNOW SHOWERS ARE POSSIBLE ACROSS NORTHEAST IOWA THROUGH THIS AFTERNOON. HOWEVER...LITTLE OR NO ADDITIONAL SNOW IS ANTICIPATED. $$ PODRAZIK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Dec 27, 11:53 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 27, 11:53 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1153 AM CST THU DEC 27 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY FORECAST DILEMMA FOR TODAY SOLELY A FOG/CLOUD ISSUE. SURFACE RIDGE OF HIGH PRESSURE WILL SLIDE OVER THE STATE TODAY MAINTAINING A LIGHT NORTH TO NORTHEAST FLOW. SOURCE REGION OF THIS AIR ALSO SOCKED IN WITH STRATUS...SO FEEL THAT WE WILL NOT SEE MUCH IF ANY SUNSHINE TODAY. THE QUESTION IS THE EXTENT AND DURATION OF ANY DENSE FOG. VSBYS HAVE COME UP ACROSS THE NW WHERE A SURGE OF LOW CEILINGS CAME IN AND SEEMED TO MIX THINGS UP A BIT. HOWEVER...FARTHER SOUTH INTO THE NISH VALLEY FOG IS DENSE AND WILL LIKELY REMAIN IN THAT CATEGORY THROUGH 9 AM. WILL EXTEND DENSE FOG ADVISORY THROUGH 9 AM...AND ALSO INCLUDE A COUPLE OF TIERS OF COUNTIES EXTRA ON THE NORTH END IN CASE VSBY DECIDES TO TANK AGAIN AROUND SUNRISE. OTHERWISE...WILL BE CANCELLING ADVISORY FOR FAR NW COUNTIES. TEMPERATURES TODAY WILL NOT RISE MUCH AND ARE EXPECTED TO REMAIN IN THE 20S. .LONG TERM...TONIGHT THROUGH WEDNESDAY MODELS TRENDING SLIGHTLY STRONGER WITH THE SYSTEM EXPECTED TO LIFT THROUGH THE AREA TONIGHT INTO FRIDAY. MAIN PRECIPITATION BAND STILL EXPECTED TO STAY ALONG AND TO THE SOUTH OF A DECATUR TO POWESHIEK COUNTY LINE...AS THE SURFACE LOW TRACKS NEAR KSTL BY 18Z FRIDAY. GREATEST BEGINS TO PUSH INTO THE AREA THIS EVENING...BUT SATURATION NOT EXPECTED UNTIL AFTER 06Z SO HAVE HIGHEST POPS LATE TONIGHT. WITH THE TRACK...STILL NOT EXPECTING MUCH ACROSS THE NORTHERN CWA...ALTHOUGH SECONDARY WAVE TO MOVE THROUGH BEHIND THE MAIN WAVE TO GIVE A LITTLE DUSTING OR SLIGHTLY MORE INTO FRIDAY. AM CONCERNED SOMEWHAT ABOUT PRECIPITATION AMOUNTS WITH THE SPEED OF THE SYSTEM MOVING THROUGH...SO HAVE CURTAILED THE AMOUNTS SOMEWHAT AS COMPARED TO HPC QPF GUIDANCE VALUES. OVERALL NAM/GFS/EC ADVERTISE AROUND A QUARTER OF AN INCH OR SLIGHTLY HIGHER LIQUID AMOUNTS...AND WITH THE COBB OUTPUT SUGGESTING SNOW RATIONS IN THE 12 TO 15:1 RANGE EXPECT AT LEAST ADVISORY CRITERIA SNOWS ACROSS MUCH OF THE SOUTHERN THIRD OF THE CWA. AS YOU MOVE TOWARDS KOTM...MAY SEE SOMEWHAT OF A BANDING SITUATION...WITH THE SNOW LINGERING A BIT LONGER AS THE SYSTEM TURNS MORE TO THE NORTH. THEREFORE EXPECT GREATEST AMOUNTS IN THAT AREA...WITH NEAR WARNING CRITERIA SNOWFALL EXPECTED. WILL GO AHEAD AND ISSUE A WINTER STORM WATCH FOR THE EXTREME SOUTHEAST...WITH THE ANTICIPATION THAT A SLIGHT CHANGE IN STRENGTH/TIMING/TRACK OF THIS SYSTEM MAY LEAD TO WARNING CRITERIA SNOW IN THAT AREA. OTHERWISE WILL HOLD OFF ON ANY ADVISORY HEADLINE AT THIS TIME...DUE TO ONSET OF MODERATE SNOWFALL NOT EXPECTED UNTIL LATE TONIGHT. MADE LITTLE CHANGES TO THE EXTENDED FORECAST...WITH SOME SCATTERED SNOW CHANCES STILL POSSIBLE INTO THE WEEKEND AND THE BEGINNING OF NEXT WEEK. MODELS IN DISAGREEMENT WITH THE SYSTEM FOR SATURDAY NIGHT...EC STILL KEEPS A FAIRLY STRONG SHORTWAVE PUSHING THROUGH THE AREA. GFS IS WEAKER...BUT STILL SPITTING OUT SOME QPF. SURROUNDING OFFICES PULLED ANY MENTIONS OF PRECIP...BUT WITH THE EC/GFS STILL ADVERTISING QPF OPTED TO LEAVE MENTION IN TO NOT FLIP-FLOP FORECAST. GFS STILL BRINGING A CLIPPER-TYPE SYSTEM THROUGH THE NORTHERN CWA SUNDAY NIGHT INTO MONDAY. LOOKS LIKE SYSTEM MAY BE FURTHER NORTH IN THE LATEST RUN THAN IN EARLIER RUNS. DECIDED TO LEAVE POPS AS THEY WERE...BUT WILL HAVE TO MONITOR FOR POSSIBILITY IN CHANGES TO THE TRAJECTORY AS IT DROPS SOUTHEAST FROM SOUTHERN CANADA. && .AVIATION...27/18Z LOW STRATUS CONTINUES AT LIFR TO IFR CONDITIONS DURING THE FIRST 6 HOUR PERIOD...AND LIKELY PERSIST THROUGH THE ENTIRE TAF PERIOD. MAY SEE STRATUS LIFT SLIGHTLY THIS AFTERNOON ACROSS THE NORTHERN TIERS...BUT ALL MODEL SOUNDINGS AND CURRENT CONDITIONS INDICATE LEVEL WILL STAY BELOW 2000FT THROUGH NEXT UPDATE. VSBY STAY AT MVFR THROUGH TONIGHT...THEN LOWERED THEM TO IFR CONDITIONS FOR SNOW AND FOG PAST 06Z. HAVE SNOW BEGINNING ACROSS OTM BY 06Z...THEN THE REMAINING TAFS BETWEEN 10 TO 14Z WITH FOD BEING THE LAST TO START THE SNOW. ALO...DSM...AND ALO WENT LIFR CONDITIONS FOR VSBY AT THE END OF THE TAF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR ADAIR-ADAMS- AUDUBON-CALHOUN-CARROLL-CASS-CRAWFORD-GREENE-GUTHRIE-POCAHONTAS- SAC-WEBSTER. WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE- POWESHIEK-WAPELLO-WAYNE. && SHORT TERM...MOYER AVIATION...PODRAZIK LONG TERM...ALBRECHT
Hazardous weather outlook, Dec 27, 6:25 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 625 AM CST THU DEC 27 2007 IAZ023-033>035-044>046-057-058-281115- POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON- GUTHRIE- 625 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ070-071-081-281115- CASS-ADAIR-ADAMS- 625 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN LATE TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT TO MODERATE SNOWFALL WILL CONTINUE INTO FRIDAY...AND TAPER OFF TO FLURRIES DURING THE LATE MORNING HOURS. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE ENCOURAGED. IAZ062-074-075-084>086-094>097-281115- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 503 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN LATE TONIGHT AND CONTINUE INTO FRIDAY. 1 TO 2 INCHES OF SNOW ACCUMULATION CAN BE EXPECTED LATE TONIGHT. A WINTER STORM WATCH IS IN EFFECT FOR THE AREA. FOR MORE INFORMATION PLEASE VISIT THE DES MOINES NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT TO MODERATE SNOWFALL WILL CONTINUE INTO FRIDAY...WITH THE SNOW EXPECTED TO TAPER OFF FRIDAY AFTERNOON. TOTAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES ARE EXPECTED THROUGH FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE ENCOURAGED. IAZ038-039-049-050-060-061-072-073-082-083-092-093-281115- GRUNDY-BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-MADISON-WARREN-UNION- CLARKE-TAYLOR-RINGGOLD- 503 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOWFALL IS EXPECTED TO BEGIN LATE TONIGHT ACROSS PORTIONS OF CENTRAL IOWA AND LINGER INTO FRIDAY. AT THIS TIME 1 TO 2 INCHES OF SNOW CAN BE EXPECTED THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT TO MODERATE SNOWFALL WILL CONTINUE INTO FRIDAY...AND TAPER OFF TO FLURRIES DURING THE AFTERNOON HOURS. TOTAL SNOW ACCUMULATIONS OF AROUND 3 TO 5 INCHES CAN BE EXPECTED THROUGH FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE ENCOURAGED. IAZ004>007-015>017-024>028-036-037-047-048-059-281115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-BOONE- STORY-DALLAS- 503 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ALBRECHT/MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:31 PM CST | Dense Fog Advisory | DMX | Adair, Adams, Audubon, Calhoun, Carroll, Cass and 10 more | 11 hr |
| Dec 27, 3:42 AM CST | Winter Storm Watch | DMX | Appanoose, Davis, Decatur, Lucas, Mahaska, Marion and 4 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.